Alert archive / Missouri / Frost Advisories in 2023

Frost Advisory 4, NWS St. Louis, MO

April 23, 202312 counties in Missouri; 6 counties in Illinois

NWS St. Louis, MO issued this frost advisory at Apr 23, 2023, 2:41 AM CDT for 12 counties in Missouri; 6 counties in Illinois. It took effect at Apr 24, 2023, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2023, 2:41 AM CDT (07:41 UTC)
In effect from
Apr 24, 2023, 1:00 AM CDT
Expired
Apr 24, 2023, 8:01 AM CDT
In force
7 hr
Issued by
NWS St. Louis, MO

Counties Clinton County, IL, Marion County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Boone County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Iron County, MO, Madison County, MO, Moniteau County, MO, Osage County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Louis County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 45 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.7 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2023-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2023-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1457 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

680 
WWUS73 KLSX 230741
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
241 AM CDT Sun Apr 23 2023

ILZ095>097-MOZ018-019-026-027-034>036-042-050>052-059-060-062-073-
074-232245-
/O.UPG.KLSX.FZ.A.0002.230424T0600Z-230424T1400Z/
/O.NEW.KLSX.FZ.W.0003.230424T0600Z-230424T1400Z/
/O.CON.KLSX.FZ.W.0002.000000T0000Z-230423T1400Z/
Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO-
Monroe MO-Ralls MO-Pike MO-Audrain MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Franklin MO-Washington MO-Saint
Francois MO-
Including the cities of Quincy, Mount Sterling, Pittsfield,
Hannibal, Bowling Green, Mexico, Fulton, Washington, Union,
Sullivan, Farmington, Quincy, Mount Sterling, Pittsfield,
Hannibal, Bowling Green, Mexico, Fulton, Washington, Union,
Sullivan, Farmington, Quincy, Mount Sterling, Pittsfield,
Hannibal, Bowling Green, Mexico, Fulton, Washington, Union,
Sullivan, and Farmington
241 AM CDT Sun Apr 23 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures as 
  low as 31. For the second Freeze Warning, sub-freezing 
  temperatures as low as 31 expected.

* WHERE...Portions of west central Illinois. Portions of central, 
  east central, northeast, and southeast Missouri.

* WHEN...For the first Freeze Warning, until 9 AM CDT this morning. 
  For the second Freeze Warning, from 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ILZ058>060-064-065-098>100-MOZ065-232245-
/O.UPG.KLSX.FZ.A.0002.230424T0600Z-230424T1400Z/
/O.NEW.KLSX.FZ.W.0003.230424T0600Z-230424T1400Z/
/O.CON.KLSX.FR.Y.0003.000000T0000Z-230423T1400Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Calhoun IL-
Jersey IL-Madison IL-Jefferson MO-
Including the cities of Litchfield, Vandalia, Alton,
Edwardsville, Litchfield, Vandalia, Alton, Edwardsville,
Litchfield, Vandalia, Alton, and Edwardsville
241 AM CDT Sun Apr 23 2023

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

* WHAT...For the Frost Advisory, temperatures as low as 33 will 
  result in frost formation. For the Freeze Warning, sub-freezing 
  temperatures as low as 31 expected.

* WHERE...In Illinois, Bond IL, Fayette IL, Montgomery IL, Calhoun 
  IL, Greene IL, Jersey IL, Macoupin IL, and Madison IL Counties. In 
  Missouri, Jefferson MO County.

* WHEN...For the Frost Advisory, until 9 AM CDT this morning. For 
  the Freeze Warning, from 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MOZ041-047>049-072-084-085-099-232245-
/O.NEW.KLSX.FR.Y.0004.230424T0600Z-230424T1400Z/
/O.CON.KLSX.FZ.W.0002.000000T0000Z-230423T1400Z/
Boone MO-Moniteau MO-Cole MO-Osage MO-Crawford MO-Iron MO-Madison
MO-Reynolds MO-
Including the cities of Columbia, Jefferson City, Columbia, and
Jefferson City
241 AM CDT Sun Apr 23 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low as 
  31. For the Frost Advisory, temperatures as low as 33 will result 
  in frost formation.

* WHERE...Boone MO, Cole MO, Moniteau MO, Osage MO, Crawford MO, 
  Iron MO, Madison MO, and Reynolds MO Counties.

* WHEN...For the Freeze Warning, until 9 AM CDT this morning. For 
  the Frost Advisory, from 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ILZ069-070-074-079-101-102-MOZ061-063-064-075-232245-
/O.NEW.KLSX.FR.Y.0004.230424T0600Z-230424T1400Z/
/O.CON.KLSX.FR.Y.0003.000000T0000Z-230423T1400Z/
Clinton IL-Marion IL-Washington IL-Randolph IL-Saint Clair IL-
Monroe IL-Saint Charles MO-Saint Louis MO-Saint Louis City MO-
Sainte Genevieve MO-
Including the cities of Centralia, Salem, Chester, Sparta,
Belleville, Cahokia, Saint Charles, Saint Louis, Centralia,
Salem, Chester, Sparta, Belleville, Cahokia, Saint Charles, and
Saint Louis
241 AM CDT Sun Apr 23 2023

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

* WHAT...For the first Frost Advisory, temperatures as low as 34 
  will result in frost formation. For the second Frost Advisory, 
  temperatures as low as 33 will result in frost formation.

* WHERE...In Illinois, Clinton IL, Marion IL, Washington IL, Monroe 
  IL, Randolph IL, and Saint Clair IL Counties. In Missouri, Saint 
  Charles MO, Saint Louis City MO, Saint Louis MO, and Sainte 
  Genevieve MO Counties.

* WHEN...For the first Frost Advisory, until 9 AM CDT this morning. 
  For the second Frost Advisory, from 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

19
4 follow-up statements
306 
WWUS73 KLSX 231347
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
847 AM CDT Sun Apr 23 2023

ILZ095>097-MOZ018-019-026-027-034>036-042-050>052-059-060-062-073-
074-240500-
/O.CAN.KLSX.FZ.W.0002.000000T0000Z-230423T1400Z/
/O.CON.KLSX.FZ.W.0003.230424T0600Z-230424T1400Z/
Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO-
Monroe MO-Ralls MO-Pike MO-Audrain MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Franklin MO-Washington MO-Saint
Francois MO-
Including the cities of Quincy, Mount Sterling, Pittsfield,
Hannibal, Bowling Green, Mexico, Fulton, Washington, Union,
Sullivan, Farmington, Quincy, Mount Sterling, Pittsfield,
Hannibal, Bowling Green, Mexico, Fulton, Washington, Union,
Sullivan, and Farmington
847 AM CDT Sun Apr 23 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...
...FREEZE WARNING IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 30 expected Monday 
  morning.

* WHERE...Portions of west central Illinois. Portions of central, 
  east central, northeast, and southeast Missouri.

* WHEN...From 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MOZ041-047>049-072-084-085-099-240500-
/O.CAN.KLSX.FZ.W.0002.000000T0000Z-230423T1400Z/
/O.CON.KLSX.FR.Y.0004.230424T0600Z-230424T1400Z/
Boone MO-Moniteau MO-Cole MO-Osage MO-Crawford MO-Iron MO-Madison
MO-Reynolds MO-
Including the cities of Columbia, Jefferson City, Columbia, and
Jefferson City
847 AM CDT Sun Apr 23 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...
...FREEZE WARNING IS CANCELLED...

* WHAT...Temperatures as low as 33 will result in frost formation 
  Monday morning.

* WHERE...Boone MO, Cole MO, Moniteau MO, Osage MO, Crawford MO, 
  Iron MO, Madison MO, and Reynolds MO Counties.

* WHEN...From 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ILZ058>060-064-065-098>100-MOZ065-240500-
/O.CAN.KLSX.FR.Y.0003.000000T0000Z-230423T1400Z/
/O.CON.KLSX.FZ.W.0003.230424T0600Z-230424T1400Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Calhoun IL-
Jersey IL-Madison IL-Jefferson MO-
Including the cities of Litchfield, Vandalia, Alton,
Edwardsville, Litchfield, Vandalia, Alton, and Edwardsville
847 AM CDT Sun Apr 23 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...
...FROST ADVISORY IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 30 expected Monday 
  morning.

* WHERE...In Illinois, Bond IL, Fayette IL, Montgomery IL, Calhoun 
  IL, Greene IL, Jersey IL, Macoupin IL, and Madison IL Counties. In 
  Missouri, Jefferson MO County.

* WHEN...From 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ILZ069-070-074-079-101-102-MOZ061-063-064-075-240500-
/O.CAN.KLSX.FR.Y.0003.000000T0000Z-230423T1400Z/
/O.CON.KLSX.FR.Y.0004.230424T0600Z-230424T1400Z/
Clinton IL-Marion IL-Washington IL-Randolph IL-Saint Clair IL-
Monroe IL-Saint Charles MO-Saint Louis MO-Saint Louis City MO-
Sainte Genevieve MO-
Including the cities of Centralia, Salem, Chester, Sparta,
Belleville, Cahokia, Saint Charles, Saint Louis, Centralia,
Salem, Chester, Sparta, Belleville, Cahokia, Saint Charles, and
Saint Louis
847 AM CDT Sun Apr 23 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...
...FROST ADVISORY IS CANCELLED...

* WHAT...Temperatures as low as 33 will result in frost formation 
  Monday morning.

* WHERE...In Illinois, Clinton IL, Marion IL, Washington IL, Monroe 
  IL, Randolph IL, and Saint Clair IL Counties. In Missouri, Saint 
  Charles MO, Saint Louis City MO, Saint Louis MO, and Sainte 
  Genevieve MO Counties.

* WHEN...From 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Kimble
992 
WWUS73 KLSX 231857
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
157 PM CDT Sun Apr 23 2023

ILZ069-070-074-079-101-102-MOZ048-049-061-072-075-084-085-099-241000-
/O.UPG.KLSX.FR.Y.0004.230424T0600Z-230424T1400Z/
/O.EXA.KLSX.FZ.W.0003.230424T0600Z-230424T1400Z/
Clinton IL-Marion IL-Washington IL-Randolph IL-Saint Clair IL-
Monroe IL-Cole MO-Osage MO-Saint Charles MO-Crawford MO-Sainte
Genevieve MO-Iron MO-Madison MO-Reynolds MO-
Including the cities of Centralia, Salem, Chester, Sparta,
Belleville, Cahokia, Jefferson City, Saint Charles, Centralia,
Salem, Chester, Sparta, Belleville, Cahokia, Jefferson City, and
Saint Charles
157 PM CDT Sun Apr 23 2023

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

* WHAT...Sub-freezing temperatures as low as the upper 20s expected.

* WHERE...Portions of south central and southwest Illinois. Portions 
  of central, east central, and southeast Missouri.

* WHEN...From 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ILZ058>060-064-065-095>100-MOZ018-019-026-027-034>036-042-050>052-
059-060-062-065-073-074-241000-
/O.CON.KLSX.FZ.W.0003.230424T0600Z-230424T1400Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Adams IL-
Brown IL-Pike IL-Calhoun IL-Jersey IL-Madison IL-Knox MO-Lewis MO-
Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Audrain MO-
Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-
Franklin MO-Jefferson MO-Washington MO-Saint Francois MO-
Including the cities of Litchfield, Vandalia, Quincy, Mount
Sterling, Pittsfield, Alton, Edwardsville, Hannibal, Bowling
Green, Mexico, Fulton, Washington, Union, Sullivan, and
Farmington
157 PM CDT Sun Apr 23 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of south central, southwest, and west central 
  Illinois. Portions of central, east central, northeast, and 
  southeast Missouri.

* WHEN...From 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MOZ041-047-063-064-241000-
/O.CON.KLSX.FR.Y.0004.230424T0600Z-230424T1400Z/
Boone MO-Moniteau MO-Saint Louis MO-Saint Louis City MO-
Including the cities of Columbia and Saint Louis
157 PM CDT Sun Apr 23 2023

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Boone MO, Moniteau MO, Saint Louis City MO, and Saint 
  Louis MO Counties.

* WHEN...From 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Kimble
165 
WWUS73 KLSX 240757
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
257 AM CDT Mon Apr 24 2023

ILZ058>060-064-065-095>100-MOZ018-019-026-027-034>036-042-050>052-
059-060-062-065-073-074-241400-
/O.CON.KLSX.FZ.W.0003.000000T0000Z-230424T1400Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Adams IL-
Brown IL-Pike IL-Calhoun IL-Jersey IL-Madison IL-Knox MO-Lewis MO-
Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Audrain MO-
Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-
Franklin MO-Jefferson MO-Washington MO-Saint Francois MO-
Including the cities of Litchfield, Vandalia, Quincy, Mount
Sterling, Pittsfield, Alton, Edwardsville, Hannibal, Bowling
Green, Mexico, Fulton, Washington, Union, Sullivan, and
Farmington
257 AM CDT Mon Apr 24 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 30.

* WHERE...Portions of south central, southwest, and west central 
  Illinois. Portions of central, east central, northeast, and 
  southeast Missouri.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ILZ069-070-074-079-101-102-MOZ048-049-061-072-075-084-085-099-241400-
/O.CON.KLSX.FZ.W.0003.000000T0000Z-230424T1400Z/
Clinton IL-Marion IL-Washington IL-Randolph IL-Saint Clair IL-
Monroe IL-Cole MO-Osage MO-Saint Charles MO-Crawford MO-Sainte
Genevieve MO-Iron MO-Madison MO-Reynolds MO-
Including the cities of Centralia, Salem, Chester, Sparta,
Belleville, Cahokia, Jefferson City, and Saint Charles
257 AM CDT Mon Apr 24 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 30.

* WHERE...Portions of south central and southwest Illinois. Portions 
  of central, east central, and southeast Missouri.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MOZ041-047-063-064-241400-
/O.CON.KLSX.FR.Y.0004.000000T0000Z-230424T1400Z/
Boone MO-Moniteau MO-Saint Louis MO-Saint Louis City MO-
Including the cities of Columbia and Saint Louis
257 AM CDT Mon Apr 24 2023

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Boone MO, Moniteau MO, Saint Louis City MO, and Saint 
  Louis MO Counties.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

19
614 
WWUS73 KLSX 241301
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
801 AM CDT Mon Apr 24 2023

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-042-048>052-059>062-065-072>075-084-085-099-241415-
/O.CAN.KLSX.FZ.W.0003.000000T0000Z-230424T1400Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Audrain
MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO-
Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-Jefferson MO-
Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO-
Iron MO-Madison MO-Reynolds MO-
Including the cities of Litchfield, Vandalia, Centralia, Salem,
Chester, Sparta, Quincy, Mount Sterling, Pittsfield, Alton,
Edwardsville, Belleville, Cahokia, Hannibal, Bowling Green,
Mexico, Jefferson City, Fulton, Saint Charles, Washington, Union,
Sullivan, Farmington, Litchfield, Vandalia, Centralia, Salem,
Chester, Sparta, Quincy, Mount Sterling, Pittsfield, Alton,
Edwardsville, Belleville, Cahokia, Hannibal, Bowling Green,
Mexico, Jefferson City, Fulton, Saint Charles, Washington, Union,
Sullivan, and Farmington
801 AM CDT Mon Apr 24 2023

...FREEZE WARNING IS CANCELLED...

The temperature will warm into the 50s and 60s today.

$$

MOZ041-047-063-064-241415-
/O.CAN.KLSX.FR.Y.0004.000000T0000Z-230424T1400Z/
Boone MO-Moniteau MO-Saint Louis MO-Saint Louis City MO-
Including the cities of Columbia and Saint Louis
801 AM CDT Mon Apr 24 2023

...FROST ADVISORY IS CANCELLED...

The temperature will warm into the 50s and 60s today.

$$

Kimble

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 22, 10:49 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Apr 22, 10:49 PM CDT, 3 hours 52 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1049 PM CDT Sat Apr 22 2023

.UPDATE...
Issued at 909 PM CDT Sat Apr 22 2023

Clouds/stratus is clearing a bit slower than anticipated. That
said, over the last 2 hours there has been a clearing trend
across southwest IA, and NW and SW MO. These trends are expected
to continue the remainder of tonight into early Sunday morning
with stratus eroding and clearing from the west and eventually
south. However there may be sections of NE MO/WC and SW IL which
don't clear completely or clear until very late prior to daybreak.
If these areas don't have at least a few hour window of
radiational cooling, then a sharp enough ground-based temperature
inversion needed for frost development is unlikely despite air
temperatures falling into a range typically associated with frost
(AOA 36F). Further west over much of MO the air temperature itself
is still expected to bottom out near or just below freezing
supporting a light freeze, and a large enough window for good
radiational cooling should still support frost development. No
changes are planned in the frost and freeze headlines.

Glass

&&

.SHORT TERM...  (Through Late Sunday Night)
Issued at 248 PM CDT Sat Apr 22 2023

The primary concern in the short term remains freezing/near freezing
temperatures tonight and Sunday night.  A modified Arctic airmass is
streaming into the Plains and Midwest today, driven south by a long
wave trough extending from the Hudson Bay Region all the way to the
Southeast U.S.  This morning's lows over the east central/northeast
Plains were in the upper 20s to low/mid 30s, and this is the air
that will be over us tomorrow morning.  This agrees well with the
going forecast/latest guidance, and most of the clouds should
scatter out this evening and winds will diminish producing good
radiational cooling conditions.  Have therefore made only minor
tweaks to lows Sunday morning, and the Freeze Warning/Frost Advisory
products continue to look good.

High pressure will settle into the Mid Mississippi Valley Sunday.
There should be far fewer clouds Sunday afternoon, allowing for an
approximately 20 degree diurnal warmup.  However, even with warmer
daytime temperatures, the light wind and mostly clear sky under the
influence of the surface high will likely produce more favorable
radiational cooling conditions so temperatures Sunday night into
Monday morning will likely be fairly similar to tonight's lows,
particularly in low-lying and sheltered areas.  Will therefore issue
another freeze watch for parts of the area effective late Sunday
night into Monday morning.

Carney

.LONG TERM...  (Monday through Next Saturday)
Issued at 248 PM CDT Sat Apr 22 2023

Frost/freeze should not be an issue after Monday morning as the long
wave trough axis moves east and attenuates.  This will put the Mid
Mississippi Valley into zonal flow in the mid and upper levels
allowing temperatures to warm back up a bit.  The low level
baroclinic zone associated with the front which is bringing us cold
weather today and Sunday will remain in the vicinity through the
week, and several short waves will dip through the Plains into the
Mississippi Valley causing the 850mb flow to turn to the south.  As
a result, periods of warm advection/over running precip will affect
the area...mainly along and south of I-70 late Monday through
Thursday.  Timing and coverage during any given period remains
uncertain so slight chance-chance PoPs continue to look appropriate.
Current indications are that this precip will generally be light
with little or no thunder at least through Thursday. Another, more
pronounced wave will dive southeast through the Great Plains into
the Mid Mississippi Valley Friday into Saturday.  Ensemble cluster
analysis continues to indicate a great deal of uncertainty regarding
the timing and amplitude of the Friday/Saturday wave, so have
continued with chance PoPs rather than raising them any higher at
this time.

Carney

&&

.AVIATION...  (For the 06z TAFs through 06z Sunday Night)
Issued at 1046 PM CDT Sat Apr 22 2023

Stratus with ceilings from 5000-6000 ft will continue to slowly
clear west to east across the region overnight. In the wake of the
clearing, we could see some radiation fog in the river valleys,
and I have continued to include a TEMPO at KJEF and KSUS for MVFR
flight conditions. Some diurnal cu will develop from late morning
into the afternoon, however flight conditions will be VFR.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Frost Advisory until 9 AM CDT Sunday for Jefferson MO-Saint
     Charles MO-Saint Louis City MO-Saint Louis MO-Sainte
     Genevieve MO.

     Freeze Watch from late Sunday night through Monday morning for
     Audrain MO-Callaway MO-Franklin MO-Gasconade MO-Jefferson
     MO-Knox MO-Lewis MO-Lincoln MO-Marion MO-Monroe MO-
     Montgomery MO-Pike MO-Ralls MO-Saint Francois MO-Shelby MO-
     Warren MO-Washington MO.

     Freeze Warning until 9 AM CDT Sunday for Audrain MO-Boone MO-
     Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Iron MO-Knox MO-Lewis MO-Lincoln MO-Madison MO-Marion MO-
     Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls
     MO-Reynolds MO-Saint Francois MO-Shelby MO-Warren MO-
     Washington MO.

IL...Frost Advisory until 9 AM CDT Sunday for Bond IL-Calhoun IL-
     Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
     Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
     Saint Clair IL-Washington IL.

     Freeze Watch from late Sunday night through Monday morning for
     Adams IL-Bond IL-Brown IL-Calhoun IL-Fayette IL-Greene IL-
     Jersey IL-Macoupin IL-Madison IL-Montgomery IL-Pike IL.

     Freeze Warning until 9 AM CDT Sunday for Adams IL-Brown IL-Pike
     IL.

&&

WFO LSX
Hazardous weather outlook, Apr 22, 2:57 PM CDT, 11 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
257 PM CDT Sat Apr 22 2023

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
257 PM CDT Sat Apr 22 2023

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

A Freeze Warning is in effect for tonight into tomorrow morning
across much of eastern Missouri and west central Illinois, where
temperatures may fall to near or slightly below freezing.

A Frost Advisory is in effect for tonight into tomorrow morning
across the St. Louis metro area and southwest Illinois.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Widespread frost and near freezing temperatures are also likely
across much of the area Sunday night and Monday morning, and a
Freeze Watch has been issued for parts of eastern and central
Missouri as well as west central Illinois.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Carney

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 2:41 AM CDTFreeze WarningLSXAudrain, Callaway, Cole, Crawford, Franklin, Gasconade and 19 more29 hr
Apr 23, 11:14 AM CDTRiver Flood WarningLSXMarion21 days
Apr 23, 11:14 AM CDTRiver Flood WarningLSXMarion22 days
Apr 23, 11:14 AM CDTRiver Flood WarningLSXLewis21 days

Nearby

Frost Advisories in Missouri, 2023Frost Advisories in Illinois, 2023Every frost advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.